# SDR CA020507003

- Difficulty date: April 12, 2002
- Submitted: May 31, 2002
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 4,858 hours
- Engine: Rotax ROTAX912F3
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Nacelle
- Stage of operation: IN
- How discovered: O
- Nature of condition: E, R, Y
- Precautionary procedure: O

## Discrepancy

(CAN) -PILOT REPORTED 'PROP NOT CYCLING DURING RUN-UP, ALL INDICATIONS NORMAL'.- LINEMAN ATTEMPTED RUN-UP & TRIED TO REACH MAX RPM'S & CYCLE PROP.  ENGINE REPORTEDLY LOST POWER & LINEMAN INCREASED THROTTLE, HE KEPT DOING SO UNTIL ENGINE RAN ROUGH, AT WHICH POINT HE RETARDED THROTTLE. ENGINE SEIZED AT IDLE. LINEMAN SUBSEQUENTLY CONTACTED MTC CONTRACTOR & CALLED FOR HELP. COMPANY ENGINEER ARRIVED. AMO CONTRACTOR ARRIVED & PROCEEDED TO INSPECT THE ENGINE. NOSE CASE CHIP PLUG FOUND COVERED IN STEEL FILINGS, WITH VAST & EXCESSIVE QUANTITY OF BRASS, ALUMINUM & STEEL IN THE OIL FILTER. ENGINE REMOVED FOR TEARDOWN BY ROTECH RESARCH CANADA.
